Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jan 7, 2017, 8:13 PM EST for 4 counties in Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2017, 8:13 PM EST (01:13 UTC)
- Expired
- Jan 7, 2017, 10:15 PM EST
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WWUS81 KCLE 080113
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
813 PM EST SAT JAN 7 2017
OHZ011>014-021-089-080315-
Ashtabula Inland OH-Summit OH-Ashtabula Lakeshore OH-Geauga OH-
Cuyahoga OH-Lake OH-
813 PM EST SAT JAN 7 2017
...an intense snow squall will affect the snowbelt of northeast ohio.
At 811 PM EST, radar indicated an intense snow squall along a line
extending from near Ashtabula to near Cleveland, moving southeast at
15 mph.
HAZARDS INCLUDE...
Winds to 30 mph...
Visibility rapidly dropping to less than a quarter of a mile...
Up to 2 inches of quick snow accumulation...
Locations impacted include...
Cleveland, Painesville, Ashtabula, Willowick, Conneaut, Chardon,
Jefferson, Fairport Harbor, Geneva-On-The-Lake, Euclid, Mentor,
Cleveland Heights, Willoughby, and Eastlake.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4163 8052 4150 8095 4150 8100 4148 8100
4128 8163 4149 8197 4151 8197 4153 8190
4153 8172 4170 8144 4185 8102 4199 8053
TIME...MOT...LOC 0111Z 314DEG 15KT 4187 8084 4151 8187
&&
ODOT DMS 303, 304, 306, 307, 308, 309, 310, 311, 312, 313, 314, 315,
317, 318, 319, 320, 322, 323, 324, 326, 328, and 329.
$$
AdamsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jan 7, 6:49 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 7, 6:49 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
649 PM EST Sat Jan 7 2017
.SYNOPSIS...
A trough of low pressure over lake erie will move off to the
southeast the rest of tonight. High pressure will move up the Ohio
Valley on Sunday. Low pressure from the Central Plains will track
across the western Great Lakes and take a cold front across the
local area Wednesday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Low pressure just northeast of the lakes will take a trough across
Lake Erie this evening...increasing the snow showers with its
passage. West-northwest flow will follow in its wake into Sunday
morning. Obviously cold enough for lake effect. Models continue
to increase height of the inversion to upwards of 10K feet for a
period of time. Moisture and good dendritic growth take place
tonight. Cleveland on the western fringes...but Lake/Geauga
snowbelt vicinity does have a good 4 to 6 hour window where it is
optimal. Beyond that lake effect snow showers expected to be
less intense multibands. Further east across nw PA...good westerly
flow at least into the early overnight followed by the west-
northwest flow sets them apart with higher confidence that they
can exceed criteria. Winds will likely cause blowing/drifting.
Elsewhere expect flurries with the trough and at best a light
coating of snow.
Temperatures will hover in the lower teens through the evening
hours. Single digits can be expected for lows.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Snow showers will be ongoing across the snowbelt Sunday morning
with the best snow likely across Erie Co PA. Drier air works in
from the western fringes and the approach of the ridge will begin
to taper the snow showers from west to east. For others it will be
an uneventful day...with breaks of sun but it will be another day
in the teens.
Finally coldest air will be pulling out Sunday night as flow comes
around from the south and brings a couple day warm up. Snow
develops and overspreads the are Monday night bringing a general
light snowfall to most. Precipitation type from Findlay to Mt
Vernon may be questionable late Monday night. Have temperatures
rising during the second half of the night.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Active weather pattern will continue into the long term period with
several pieces of low pressure impacting the region. The first area
of low pressure will move across Ontario into Quebec Tuesday into
Wednesday. The entire region will start out with a period of wet
snow Tuesday morning before transitioning over to all rain during
the afternoon. A dusting to a couple inches will be possible with
the highest amounts across NE OH into NW PA. The cold front that
crosses the area early on Wednesday will not move all that far south
of the region and will be the path for low pressure to follow on
Thursday and Friday. Lots of uncertainty on where this boundary will
be located Thursday into Friday which may have significant impacts
on precipitation type. For now have just mentioned rain or snow but
there is the possibility of sleet or freezing rain with each ripple
of low pressure. So there is plenty to watch over the next few days.
Temperatures will be a challenge through the long term with the
uncertainty on where to place the frontal boundary. There will
definitely be a warming trend into Tuesday with highs into the 40s.
Briefly cooler on Wednesday before warming again on Thursday. Highs
Thursday afternoon may warm into the 50s for portions of northern
Ohio. Cooler Friday with lows in the mid 30s to around 40.
&&
.AVIATION /00Z Sunday THROUGH Thursday/...
Lake effect snow occurring in NWRN PA affecting KERI with
MVFR/IFR. Elsewhere conditions were primarily VFR with CIGS
roughly between 3 and 4KFT. This evening a trough will drop
southeast across the region. Expecting light snow to spread
across the region as moisture increases behind the front taking
conditions down to at least MVFR after about 04-06z time
frame...tapering after 09z-12z. Lake effect snow bands should also
shift from the current single band up the lake to more onshore as
winds turn northwest behind the trough. Expect lake effect snow to
affect KCLE KCAK KYNG and KERI through the overnight and into
early Sunday before tapering.
OUTLOOK...Non-VFR possible into Sunday evening northwest PA. Non-
VFR possible Monday and Tuesday into early Wednesday.
&&
.MARINE...
Westerly winds already increasing on Lake Erie. Expect them to
increase a bit more as a trough approaches. As it passes winds will
shift to the northwest and remain that way into Sunday. Current
thinking is that the small craft advisory will be need through the
day on Sunday. There should be a brief lull before southerly winds
increase Monday into Tuesday. A small craft advisory is expected
for Tuesday into Tuesday night. We will need to monitor for a
possible Gale Tuesday evening into Tuesday night. However a warm
advection setup typically makes it difficult to mix the higher
momentum air to the surface of the lake. So will not hype this too
much at this point and let later shifts adjust as needed.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Advisory until 1 PM EST Sunday for OHZ012-013.
Lake Effect Snow Advisory until 4 PM EST Sunday for OHZ014-089.
PA...Lake Effect Snow Warning until 4 PM EST Sunday for PAZ001-002.
Lake Effect Snow Advisory until 4 PM EST Sunday for PAZ003.
MARINE...Small Craft Advisory until 9 PM EST Sunday for LEZ144>149.
&&
SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Oudeman
LONG TERM...Mullen
AVIATION...TK
MARINE...MullenHazardous weather outlook, Jan 7, 12:39 PM EST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1239 PM EST SAT JAN 7 2017 PAZ002-081745- SOUTHERN ERIE- 1239 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-089-PAZ003-081745- ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD- 1239 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012-013-081745- LAKE-GEAUGA- 1239 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001-081745- NORTHERN ERIE- 1239 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011-022-023-081745- CUYAHOGA-PORTAGE-TRUMBULL- 1239 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ACCUMULATING SNOWFALL IS EXPECTED THIS EVENING THROUGH SUNDAY MORNING. LAKE EFFECT SNOW ADVISORIES MAY BE NEEDED WHERE BANDS PERSIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>021-027>033-036>038-047-081745- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX- 1239 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILL VALUES WILL BE BELOW ZERO INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-081745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1239 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 7, 2:17 PM EST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Cleveland OH
217 PM EST SAT JAN 7 2017
PAZ001-002-072045-
Northern Erie PA-Southern Erie PA-
217 PM EST SAT JAN 7 2017
...Intense snow squalls will affect northern Erie County Until 345
PM EST...
At 213 PM EST, radar indicated intense snow squalls from near Erie
to around Northeast, moving east at 20 mph. The heaviest swath of
snowfall will likely be from downtown Erie to the Pennsylvania and
New York border including Interstate 90 and Interstate 86 through
345 pm.
HAZARDS INCLUDE...
Visibility rapidly dropping to less than a quarter of a mile...
Up to 2 inches of quick snow accumulation...
Locations impacted include...
Erie, North East, Lawrence Park, Wesleyville, Harborcreek and Avonia.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4228 7977 4227 7976 4212 7976 4205 8028
4209 8027 4211 8021 4214 8018
TIME...MOT...LOC 1913Z 250DEG 16KT 4208 8018
&&
MullenSpecial weather statement, Jan 7, 7:31 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
731 PM EST SAT JAN 7 2017
PAZ001-002-080230-
Northern Erie PA-Southern Erie PA-
731 PM EST SAT JAN 7 2017
...an intense lake effect snow squall will affect northern Erie
County through 930 PM EST...
At 730 PM EST, radar indicated an intense lake effect snow band over
northern Erie county. Impacts were greatest from Erie east however
more of the lakeshore west of Erie will be affected through the
evening as the band was drifting very slowly inland.
HAZARDS INCLUDE... Visibility dropping to less than a quarter of
a mile...
Up to 2 inches of quick snow accumulation under the
heaviest portions of the band...
Locations impacted include...
Erie, North East, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville, Lake City, Avonia and Northwest Harborcr.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4227 7976 4218 7976 4197 8051 4204 8043
4211 8021 4216 8016 4223 7999 4227 7983
TIME...MOT...LOC 0025Z 247DEG 3KT 4213 8009
&&
KingLocal storm report, Jan 7, 7:55 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM SNOW CONNEAUT 41.92N 80.58W
01/07/2017 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
SEFCOVICSpecial weather statement, Jan 7, 8:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
813 PM EST SAT JAN 7 2017
OHZ011>014-021-089-080315-
Ashtabula Inland OH-Summit OH-Ashtabula Lakeshore OH-Geauga OH-
Cuyahoga OH-Lake OH-
813 PM EST SAT JAN 7 2017
...an intense snow squall will affect the snowbelt of northeast ohio.
At 811 PM EST, radar indicated an intense snow squall along a line
extending from near Ashtabula to near Cleveland, moving southeast at
15 mph.
HAZARDS INCLUDE...
Winds to 30 mph...
Visibility rapidly dropping to less than a quarter of a mile...
Up to 2 inches of quick snow accumulation...
Locations impacted include...
Cleveland, Painesville, Ashtabula, Willowick, Conneaut, Chardon,
Jefferson, Fairport Harbor, Geneva-On-The-Lake, Euclid, Mentor,
Cleveland Heights, Willoughby, and Eastlake.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4163 8052 4150 8095 4150 8100 4148 8100
4128 8163 4149 8197 4151 8197 4153 8190
4153 8172 4170 8144 4185 8102 4199 8053
TIME...MOT...LOC 0111Z 314DEG 15KT 4187 8084 4151 8187
&&
ODOT DMS 303, 304, 306, 307, 308, 309, 310, 311, 312, 313, 314, 315,
317, 318, 319, 320, 322, 323, 324, 326, 328, and 329.
AdamsThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 10:14 PM EST | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Lake | 2 hr |
| Jan 8, 12:11 AM EST | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake | 2 hr |
| Jan 7, 7:31 PM EST | Special Weather Statement | CLE | Erie | 119 min |
| Jan 8, 1:21 PM EST | Special Weather Statement | CLE | Erie | 84 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.